Alert archive / Wisconsin / Flash Flood Watches in 2008
Flash Flood Watch 3, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Jul 7, 2008, 3:12 PM CDT for 4 counties in Wisconsin. It took effect at Jul 7, 2008, 6:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2008, 3:12 PM CDT (20:12 UTC)
- In effect from
- Jul 7, 2008, 6:00 PM CDT
- Expired
- Jul 7, 2008, 9:01 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Calumet County, WI, Manitowoc County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KGRB 072012 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 312 PM CDT MON JUL 7 2008 ...HEAVY RAINS MAY CAUSE FLOODING IN CENTRAL AND EAST CENTRAL WISCONSIN... .SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN TONIGHT. DUE TO THE WET SOIL FROM RECORD RAINFALLS IN THE PAST MONTH...FLOODING IS POSSIBLE IF THESE THUNDERSTORMS PRODUCE MORE THAN 2 OR 3 INCHES OF RAIN TONIGHT. WIZ045-048>050-080415- /O.NEW.KGRB.FF.A.0003.080707T2300Z-080708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS 312 PM CDT MON JUL 7 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN AND EAST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...WAUSHARA. IN EAST CENTRAL WISCONSIN...CALUMET... MANITOWOC AND WINNEBAGO. * THROUGH TUESDAY MORNING * SHOWERS AND THUNDERSTORMS WILL ARRIVE DURING THE LATE AFTERNOON OR EARLY EVENING AND CONTINUE OFF AND ON OVERNIGHT. SOME OF THESE WILL PRODUCE TORRENTIAL RAINS. 1 TO 3 INCHES OF RAIN ARE LIKELY IN MOST PLACES...THOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * IF YOU LIVE NEAR A RIVER OR STREAM OR URBAN AREA THAT IS FLOOD PRONE...YOU SHOULD LISTEN FOR POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOUR SUMP PUMP AND WEATHER RADIO ARE IN WORKING ORDER AND THAT YOU ARE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
1 follow-up statement
000 WGUS63 KGRB 080201 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 901 PM CDT MON JUL 7 2008 ...FLOOD THREAT HAS DIMINISHED IN CENTRAL AND EAST CENTRAL WISCONSIN... .THUNDERSTORMS WITH HEAVY RAIN MOVED THROUGH CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING...BUT THEY MOVED QUICKLY ENOUGH TO LIMIT RAINFALL TO AN INCH OR LESS. WHILE MORE RAIN IS LIKELY LATER TONIGHT...IT SHOULD BE LESS THAN AN ADDITIONAL HALF INCH. WIZ045-048>050-080315- /O.CAN.KGRB.FF.A.0003.000000T0000Z-080708T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS 901 PM CDT MON JUL 7 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN AND EAST CENTRAL WISCONSIN HAS BEEN CANCELED. ANOTHER HALF INCH OR SO OF RAIN IS POSSIBLE LATER TONIGHT AS ADDITIONAL THUNDERSTORMS MOVE THROUGH. THE RAIN SHOULD BE INSUFFICIENT TO CAUSE FLOODING...SO THE WATCH HAS BEEN CANCELED. EVEN THOUGH THE WATCH HAS BEEN CANCELED...IT IS WISE TO STAY ALERT IF YOU LIVE NEAR FLOOD PRONE AREAS WHEN HEAVY RAINS ARE OCCURRING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 3:32 AM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Jul 7, 3:32 AM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CDT MON JUL 7 2008 .SYNOPSIS...MAIN BAND OF WESTERLIES ACRS NOAM VERY LOW AMPLITUDE. MEAN TROF POSN STILL IN THE E...AND WL SEE SOME AMPLIFICATION EARLY THIS WK AS SHRTWV HEADS EWD INTO THE TROF POSN. BUT WITH THE WRN RIDGE NOW GONE...THE AMPLIFICATION WL BE LIMITED AND SHORT-LIVED AND THE FLOW SHOULD RETURN TO NEARLY ZONAL LATER IN THE WK. A SIG PATTERN CHANGE EXPECTED TO OCCUR DURING THE LATTER PART OF THE FCST PERIOD. STG UPR TROF DIGGING TOWARD THE PAC NW WL RESULT IN MEAN TROF POSN DEVELOPING OUT W...WITH UPR RIDGE SHIFTG INTO THE ERN CONUS. ALTHOUGH THE BULK OF THE ENERGY IN THAT TROF WL HEAD ENEWD TOWARD ERN CANADA THIS WEEKEND...THE PATTERN WITH A TROF IN THE W AND FLAT RIDGING IN THE E WL REMAIN. SIG PCPN EVENT EXPECTED LATER TDA AND TNGT AS SHRTWV APPROACHES THE AREA AND INTERACTS WITH FRONTAL BOUNDARY AND WARM AND VERY MOIST AIR MASS IN THE RGN. DRIER WX WITH ONLY SCT LGT PCPN AT MOST EXPECTED FOR MID-WK. MORE SIG PCPN CHCS THEN RETURN FOR THE LATTER PART OF THE FCST PERIOD AS FRONTAL BOUNDARY SETS UP NR THE AREA. IT LOOKS LIKE A FAIRLY WET PATTERN...BUT THE DEVIL WL BE IN THE DETAILS. WARM AND VERY HUMID CONDITIONS EARLY WL BE REPLACED BY DRIER AIR AND NR NORMAL TEMPS FOR A COUPLE DAYS. EXPECT WARM AND HUMID CONDITIONS TO RETURN FOR THE LATTER PART OF THE FCST PERIOD. && .SHORT TERM...TDA/TNGT/TUE. MAIN CONCERN IS HVY RAINFALL AND SVR WX POTENTIAL TDA AND TNGT. FRONTAL BOUNDARY NOW STRETCHED ACRS THE FCST AREA...AND WL LIKELY MOVE LITTLE DURING THE DAY. AIR MASS S OF THE FRONT WAS WARM AND HUMID...WITH LARGE RESERVOIR OF SFC DWPTS AOA 68F. SML MCS NOW E OF THE AREA...WITH NOT MUCH GOING ON ACRS THE FCST AREA RIGHT NOW. WATCHING SCT TSRA DEVELOPING IN NE IA...AND CLUSTER OF STORMS HEADED ENE FROM THE FSD AREA. SHOULD BE SOME SUN EARLY TDA...THOUGH THERE WL BE SOME FG TO BURN OFF. THEN COULD SEE STORMS FIRE NEAR THE FRONT OR JUST HAVE THE STUFF FM THE W MOVE IN. CHOSE TO GO WITH CHC POPS THIS MORNING. TOOK POPS OVER THE S/SE UP TO LIKELY FOR THE AFTN AS THAT WL BE WHERE FRONT WL BE LOCATED. ADDED MENTION OF HVY RAINFALL FOR THE AFTN. APPROACHING UPR SHRTWV SHOULD CAUSE LLY TO STRENGTHEN AND GET DIRECTED INTO THE AREA TNGT...SO TOOK THE ENTIRE FCST AREA UP TO CATEGORICAL. MAINTAINED MENTION OF HVY RAIN. SYNOPTIC SET-UP CERTAINLY SUPPORTIVE OF FLASH FLOODING. BUT GIVEN THAT I CAN/T PIN DOWN A PORTION OF THE FCST AREA WITH AN ENHANCED RISK AND THE FACT THAT WE/VE BEEN FAIRLY DRY FOR A FEW DAYS DID NOT WANT TO BLANKET THE ENTIRE AREA WITH A FLASH FLOOD WATCH. WL PLAY UP IN THE HWO AND ISSUE AN ESF. SVR THREAT A LITTLE MORE COMPLICATED. SHEAR INITIALLY WL BE RATHER WK...BUT COULD CERTAINLY GET SOME WET MICROBURSTS ON STRONGER CELLS THAT DEVELOP THIS AFTN. ALSO NEED TO WATCH FOR MESO-SCALE AREAS OF STRONGER SHEAR NEAR THE FRONT AS THAT COULD ALLOW FOR A FEW SUPERCELLS TO DEVELOP EARLY IN THE EVENT WHEN STORMS ARE MORE DISCRETE. SVR THREAT WL LIKELY BECOME PRIMARILY ONE OF DAMAGING WINDS TNGT. LATE AFTN CONVECTION SHOULD ORGANIZE INTO AN MCS AND COME EWD/ENEWD ACRS THE FCST AREA. APPROACHING SHRTWV WL LEAD TO SOME STRENGTHENING OF THE WIND FIELDS AND HENCE SHEAR DURING THE NGT. HAVE DECIDED TO HOLD OFF ON EXPLICIT SVR IN THE GRIDS/ZONES FOR NOW...BUT WL HIT FAIRLY HARD IN THE HWO. MCS COULD STILL BE EXITING THE AREA EARLY TUE...SO KEPT CHC POPS EARLY. THEN GIVEN THE AMNT OF CONVECTION TNGT IT/S TOUGH TO SEE MUCH ELSE GETTING GOING BEFORE THE FRONT EXITS THE AREA AND DRIER AIR STARTS TO WORK IN. BEST CHC FOR REDEVELOPMENT MAY BE IN THE FAR E/SE DURING THE AFTN. ADJUSTED GRIDS TOWARD THAT SCENARIO. WENT ABV GUID FOR MOST OF THE FCST AREA TDA AND NR GUID TNGT. WENT ABV GUID OVER E-C WI TUE AS THAT AREA NORMALLY WARMS WELL IN WLY FLOW AS EXPECTED TUE AFTN. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY FOR TUESDAY NIGHT...WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA. NEXT TROUGH SWINGS SOUTHEAST ACROSS THE NORTH DURING THE LATE AFTERNOON HOURS WED. GFS INDICATED LIFTED INDICIES DOWN -2 C AND SOME SMALL CAPE. WITH BOUNDARY MOVING INTO THE AREA DURING PEAK HEATING OF THE DAY...DID RAISE RAIN CHANCES OVER THE FAR NORTH BY 10 PERCENT AND ALSO DID MENTION ISOLATED THUNDERSTORMS. ANY CONVECTION THAT DOES DEVELOP WILL GRADUALLY SHIFT SOUTHWARD DURING THE EARLY TO MID EVENING HOURS UNTIL THE SUNSETS. DID ADD A CHANCE OF ISOLATED SHOWERS DURING THE EVENING FOR MOST LOCATIONS AS BOUNDARY CONTINUES TO SAG SOUTHWARD. SOME CHANGES WERE MADE TO THE THURSDAY PERIOD. IT APPEARS RETURN FLOW WILL SET UP QUICKER THAN PREVIOUSLY THOUGHT YESTERDAY. HOW QUICK IT WILL RETURN WILL DEPEND WHERE WEDNESDAYS BOUNDARY SETS UP THURSDAY MORNING. HAVE TRENDED RAIN CHANCES HIGHEST OVER THE SOUTH FOR THURSDAY. AS THE WARM FRONT SLOWLY PUSHES NORTHWARD THURSDAY AFTERNOON AND THURSDAY NIGHT... WILL TREND WITH THE HIGHEST RAIN CHANCES OVER THE NORTH THURSDAY NIGHT. THERE MAY BE SOME LINGERING SHOWERS EARLY FRIDAY MORNING OVER THE NORTH... BUT FRIDAY SHOULD TURN OUT WARM AND HUMID. 850MB TEMPERATURES OFF THE GFS WOULD SUPPORT HIGHS IN THE MIDDLE 80S AWAY FROM THE BAY AND LAKE. ECMWF 850MB TEMPERATURES WOULD SUPPORT TEMPERATURES CLOSE TO 90...EVEN VERY CLOSE TO THE LAKE. RAISED MAX TEMPERATURES ON FRIDAY SEVERAL DEGREES. THE PICTURE BECOMES MUDDLED FRIDAY NIGHT INTO SATURDAY AS 00Z GFS QUICKER IN PUSHING FRONT THROUGH COMPARED TO THE 00Z ECMWF. GFS WOULD BRING FRONT THROUGH FRIDAY NIGHT WITH ISOLATED CONVECTION WHILE ECMWF WOULD BRING FRONT SATURDAY MORNING OVER THE NORTH AND SATURDAY AFTERNOON OVER THE SOUTH. FRONT DOES NOT GET VERY FAR SOUTH...SO WILL NEED TO CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS. && .AVIATION...CHC OF TSRA PRETTY MUCH THROUGHOUT TAF PERIOD. WL ATTEMPT TO PICK OUT MOST LIKELY TIME FRAME FOR TSRA FOR EXPLICIT MENTION IN THE TAFS. WL ALSO PROBABLY HAVE LLWS IN THE TAFS FOR TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, Jul 7, 1:23 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 123 PM CDT MON JUL 7 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081445- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 123 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...THERE IS A POSSIBILITY OF URBAN AND SMALL STREAM FLOODING DUE TO HEAVY RAINS FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON WHEN STORMS ARE LIKELY AND ANY RISK OF SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING. SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-081445- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 123 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. STRONG WINDS ARE THE PRIMARY THREAT. IN ADDITION...PATCHY DENSE FOG IS ALSO EXPECTED OVER LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. THE FOG COULD BE DENSE...AND OCCASIONALLY REDUCE VISIBILITIES TO A FEW HUNDRED FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON WHEN STORMS ARE LIKELY AND ANY RISK OF SEVERE WEATHER WITH THE STORMS.
Nearby
Flash Flood Watches in Wisconsin, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.